Hail, Collin
- When
- May 25, 12:30 PM CST
- Where
- Collin County, Plano
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.017, -96.717
9 thunderstorm wind, 8 hail, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 25, 10:35 AM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1135 AM CDT WED MAY 25 2005 .AVIATION... EXPECT DEVELOPING MCS IN SOUTHERN OK AND NORTHWEST TEXAS TO BEGIN AFFECTING METRO TAF SITES BY 19Z...WITH OUTFLOW AFFECTING KFTW AS EARLY AS 1830Z. MAIN TIME FRAME FOR CONVECTION APPEARS TO BE 19Z-21Z AND WILL PUT CATEGORICAL OR TEMPO GROUP IN TAFS TO REFLECT THAT TIMING. AFTER ACTIVITY MOVES THROUGH THE METROPLEX...MAY GET A BREAK FROM CONVECTION LATER THIS AFTERNOON AND THIS EVENING. PROBABILITIES FOR THUNDERSTORMS AROUND KACT ARE LOWER...BUT BEST CHANCES APPEAR TO BE AFTER 21Z. 09 && .UPDATE... MCS CONTINUES TO DEVELOP ACROSS SE OK THIS MORNING...WITH N TEXAS SQUARE IN ITS TARGET PATH ACCORDING TO CORFIDI VECTORS AND LATEST 88D TRENDS. ETA FORECAST CAPE IS PRETTY IMPRESSIVE WITH OVER 4000 J/KG BY AFTERNOON ACROSS THE METROPLEX. CIN VERY BREAKABLE WITH LESS THAN 20 J/KG. ONLY QUESTION WILL BE IF CONVECTION...MORE LIKELY WHEN CONVECTION...WILL BECOME ROUTED IN THE BOUNDARY LAYER. STORMS THAT MAKE IT TO THE BOUNDARY LAYER WILL QUICKLY BECOME SEVERE...WITH HIGH WINDS AND LARGE HAIL THE PRIMARY THREATS. LATEST TRENDS FROM 88D NETWORK WOULD BRING THE CURRENT CONVECTION TO THE METROPLEX AROUND NOON. HAVE ADJUSTED FORECAST TO ADD SOME SEVERE STORMS AND TO INCREASE POPS. HAVE ALSO LOWERED MAX TEMPS IN MOST LOCATIONS...ESPECIALLY THE NE WHERE BETTER CHANCES FOR STORMS EXITS. 80 && .DISCUSSION... 345 AM... A PERIOD OF UNSETTLED WEATHER IS IN STORE FOR NORTH TEXAS TODAY THROUGH THE FIRST OF NEXT WEEK. LARGE MCS MOVING SOUTHEAST THROUGH WESTERN OKLA IS EXPECTED TO HOLD TOGETHER THROUGH DAYBREAK AND MOVE ACROSS PARTS OF THE CWA DURING THE MORNING HOURS BEFORE WEAKENING. A SECOND ROUND OF STORMS SHOULD RE-FIRE THIS AFTERNOON OFF OF LINGERING MESOSCALE BOUNDARIES AND AHEAD OF A WEAK FRONT THAT SHOULD DRIFT SOUTH OF THE RED LATER TODAY. OUR ATMOSPHERE IS VERY UNSTABLE WITH CAPES NAM CAPES OF 1000 TO 3000+ J/KG AND FAVORABLE SHEAR... THUS SEVERE HAIL AND WIND IS POSSIBLE. NORTH TEXAS WILL REMAIN IN A FAVORABLE NORTHWEST FLOW PATTERN FOR DAILY CONVECTION THROUGH THE HOLIDAY WEEKEND AND THE FIRST OF NEXT WEEK AS WEAK DISTURBANCES MOVE THROUGH. FORECAST RAINFALL AMOUNTS ARE IN THE 1-3 INCH RANGE OVER THE NEXT FIVE DAYS. LOCALIZED HEAVIER AMOUNTS MAY OCCUR. A SECOND COOL FRONT WILL ENTER THE PICTURE THURSDAY. WITH AN INCREASE IN CLOUD COVER... CONSIDERABLE PRECIPITATION AND COLUMN COOLING ASSOCIATED WITH THE FRONT... BELOW NORMAL TEMPERATURES THURSDAY THROUGH MONDAY WILL BE A WELCOME RELIEF FROM THOSE OF THE PAST SEVERAL DAYS. THE CONVECTION WILL TAPER OFF OR END AFTER TUESDAY WITH TEMPERATURES MOVING BACK TO NORMAL OR ABOVE BY MID NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 92 67 80 63 / 40 30 50 40 WACO, TX 94 70 84 65 / 20 20 50 40 PARIS, TX 88 64 77 60 / 30 30 30 40 DENTON, TX 91 66 78 62 / 50 30 50 40 MCKINNEY, TX 91 67 79 62 / 50 30 50 40 DALLAS, TX 92 68 80 64 / 40 30 50 40 TERRELL, TX 92 67 80 63 / 40 30 30 40 CORSICANA, TX 93 68 83 64 / 40 30 50 40 TEMPLE, TX 95 72 85 67 / 10 20 50 40 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && /75
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1101 AM CDT WED MAY 25 2005 TXZ091-092-101-251630- COOKE-JACK-MONTAGUE- 1101 AM CDT WED MAY 25 2005 ...SIGNIFICANT WEATHER UPDATE... A LINE OF STRONG TO SEVERE THUNDERSTORMS FROM RINGLING OKLAHOMA TO JUST NORTH OF WICHITA FALLS TO HOLIDAY IS MOVING SOUTHEAST AT 35 MILES AN HOUR. THESE STORMS HAVE A HISTORY OF PRODUCING HAIL UP TO GOLFBALL SIZE. AT THE PRESENT RATE OF MOVEMENT...THESE STORMS WILL MOVE INTO NORTHWEST MONTAGUE COUNTY AROUND NOON...NORTHERN JACK COUNTY AROUND 1230 PM...AND NORTHWEST COOKE COUNTY AROUND 100 PM. CITIES IN THE PATH OF THIS STORM INCLUDE BOWIE...MARYSVILLE... MONTAGUE...NOCONA...RINGGOLD...ST. JO AND STONEBURG.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1207 PM CDT WED MAY 25 2005 TXZ093-102-103-251800- DENTON-GRAYSON-WISE- 1207 PM CDT WED MAY 25 2005 ...SIGNIFICANT WEATHER UPDATE... AT 1207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG TO SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF GAINESVILLE TO 13 MILES EAST OF BOWIE TO 14 MILES NORTHEAST OF JACKSBORO...MOVING SOUTHEAST AT 40 MPH. AS THESE STORMS CONTINUE TO MOVE SOUTHEAST...SEVERE THUNDERSTORM WARNINGS MAY EVENTUALLY BE NEEDED FOR DENTON...GRAYSON...AND WISE COUNTIES. HAIL UP TO ONE INCH IN DIAMETER AND DAMAGING THUNDERSTORM WINDS OVER 60 MPH WILL BE POSSIBLE IN THESE AREAS AFTER 115 PM.
The Dallas/Ft Worth radar (KFWS), 74 km away, was scanning. The volume nearest the first event began at 18:29 UTC.
9 thunderstorm wind, 8 hail, 1 lightning. Local standard time, as filed.
Large trees, metal signs, and fences knocked down.
Power lines snapped in half.
Large tree blown down across CR 1490.
Power lines blown down and signs blown off buildings.
A trailer home was completely destroyed and concrete-rooted support posts were pulled out of the ground and tossed by high winds. Numerous other trailer homes, sheds, awnings, chimneys, as well as a boat and a trampoline were damaged or destroyed by high wind. Most of the damage occurred near the intersection of FM 637 and FM 2859 between Mildred and Eureka.
Several trees blown down.
A transformer was struck by lightning and caught on fire, causing power outages.
A large tree fell on a carport and damaged a car. Also, at least 5 power lines were knocked down.
Several trees blown down.
Nickel size hail reported in Poolville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453721, 5453722, 5453723, 5453724, 5453725, 5453726, 5453814, 5453727, 5453812, 5453813, 5453815, 5453816, 5453728, 5453729, 5453730, 5453731, 5453810, 5453811.